MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's weight unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function.The physician chose a spectranetics lead locking device (lld) to act as the traction platform to aid in lead extraction.However, after he had inserted the lld into the lead and attempted to engage the locking mechanism, the lld broke into two pieces.The physician then chose to use a cook medical bulldog lead extender and suture to act as traction platforms instead with no disruption in case flow, and successfully completed the case with no reported patient harm.This report is being submitted due to the potential for serious injury if this event were to recur.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10521147
Report Number1721279-2020-00191
Device Sequence Number3155396
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public(01)00813132022990(17)220324(10)FLA20C20A
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model Number518-018
Device Catalogue Number518-018
Device Lot NumberFLA20C20A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Date Report Sent to FDA01/01/2005